• Scopolamine Side Effects


    Question:

    I used the Trans Derm Scop patch for motion sickness and have had blurred vision and dilated pupils for three weeks after wearing it. This side effect was noted on packaging, however I’m wondering if the duration of the effects should cause concern and if I need to see someone other than my regular optometrist.


    Answer:

    Scopolamine is a very long-acting dilating drug when used in the eye. Transdermal application can also cause this dilating effect. Some people are super sensitive to the effects of dilating drops. I am assuming that your pupils and vision did come back to normal and, if so, I would suggest that this may have been just a benign prolonged effect of the scopolamine. However, I do think an evaluation by an Eye M.D. is needed to check the angles of your eye and to be sure that there is no other eye disease present that may have caused this.


    Answered by: